Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 30, 2016, 3:45 AM CST for 14 counties in Texas. It took effect at Jan 30, 2016, 10:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2016, 3:45 AM CST (09:45 UTC)
- In effect from
- Jan 30, 2016, 10:00 AM CST
- Expired
- Jan 30, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 11:00 AM CST | WILDFIRE 642 | 2 Nne Dudley, TX | THE HIGH LINE WILDFIRE BURNED APPROXIMATELY 642 ACRES SOUTHWEST OF EULA. THIS FIRE BEGAN NEAR FM 603 AND COUNTY ROAD 224. THE FIRE WAS 100 PERCENT CONTAINED AS OF 6 PM ON JAN 31ST. SEVEN HOMES AND 6 OUTBUILDINGS WERE LOST AND 30 ADDITIONAL HOMES AND 67 OUTBUIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3840 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS84 KSJT 300945 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 345 AM CST SAT JAN 30 2016 ...DANGEROUS FIRE WEATHER CONDITION POSSIBLE TODAY... .A COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS ...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY ACROSS THE AREA WEST OF AN ABILENE TO SAN ANGELO TO OZONA LINE. TXZ049-054-064>066-071-072-076-098-113-127-310000- /O.NEW.KSJT.FW.W.0001.160130T1600Z-160131T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 345 AM CST SAT JAN 30 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR NEAR RECORD TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AREA...ALONG AND WEST OF A HASKELL TO ABILENE TO SAN ANGELO TO OZONA LINE. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
498 WWUS84 KSJT 301612 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1012 AM CST SAT JAN 30 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .THE COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS ...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY...MAINLY WEST OF AN ABILENE...TO SAN ANGELO...TO OZONA LINE. TXZ049-054-064>066-071-072-076-098-113-127-310000- /O.CON.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 1012 AM CST SAT JAN 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR NEAR RECORD TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY WINDS... * AREA...ALONG AND WEST OF A HASKELL...TO ABILENE...TO SAN ANGELO...TO OZONA LINE. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
172 WWUS84 KSJT 301746 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 AM CST SAT JAN 30 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .THE COMBINATION OF GUSTY SOUTHWEST WINDS...VERY DRY CONDITIONS ...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. THESE CONDITIONS ARE NOW EXPECTED ACROSS ALL OF THE BIG COUNTRY ALONG AND NORTH OF I-20...AND WEST OF A WINTERS TO SAN ANGELO TO TO OZONA LINE. TXZ099-114-128-310000- /O.EXA.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/ THROCKMORTON-SHACKELFORD-CALLAHAN- 1146 AM CST SAT JAN 30 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR NEAR RECORD WARM TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AREA...ALONG AND NORTH OF I-20 AND TO THE WEST OF A WINTERS...TO SAN ANGELO...TO OZONA LINE. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ049-054-064>066-071-072-076-098-113-127-310000- /O.CON.KSJT.FW.W.0001.000000T0000Z-160131T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 1146 AM CST SAT JAN 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR NEAR RECORD WARM TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY WINDS... * AREA...ALONG AND NORTH OF I-20 AND TO THE WEST OF A WINTERS...TO SAN ANGELO...TO OZONA LINE. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:40 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 30, 3:40 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 340 AM CST SAT JAN 30 2016 .SHORT TERM... (Today and Tonight) Warm and breezy across West Central Texas today. Guidance has temperatures in the upper 70s and lower 80s across the area, but has consistently been a couple too degrees too cool. Will boost afternoon highs a couple degrees for this afternoon, which will put both San Angelo and Abilene right at their record highs for the day. Abilene...82 degrees in 1967 San Angelo...84 degrees in 1971/1911 Southwest winds will increase, and although model forecast winds are very near where they were yesterday, given the warmer temperatures and perhaps slightly more mixing than yesterday, wind speeds may be a few mph stronger. Winds refuse to completely die off tonight, so mixing will keep temperatures up overnight for most areas. However, just like they are doing right now where readings at Brownwood, Sonora, and Ozona are as much as 20 degrees colder than other locations, topography will play a role once again. Will keep colder readings at the usual cold air drainage locations. .LONG TERM... (Sunday through Tuesday) Looks like very warm temperatures and breezy conditions are in store this weekend into Monday. A pacific cold front will move through, bringing cooler temperatures and windy weather on Tuesday. Upper level westerly flow will increase across the Southern Plains this weekend, causing surface pressure falls and gusty southwest to west winds. Also, a low level thermal ridge will be place(850 MB temps of 14 to 18 DEG C). As a result, highs will be well above normal for late January. Highs on Sunday will be in the will be upper 70s to lower 80s across the southern 2/3 of the area, along with gusty west winds. A weak front will move through the Big Country, keeping highs in the lower to mid 70s. For Monday through Tuesday a fast moving upper level trough will move across Texas. The combination of a surface low to the north and and low level southwest flow will result in the another warm day. Highs will be in the 70s to lower 80s. The pacific cold front will move through Monday evening, with gusty west to northwest winds for Monday night and Tuesday. Wind gusts of 35 will be possible during Tuesday afternoon. Some low level cold air advection for Tuesday, with highs in the 50s. Also, elevated to near critical fire weather conditions will be possible the next few days, see fire weather discussion below. (Tuesday Night through Saturday) Expect cooler temperatures and continued dry weather through middle to late next week. A secondary cold front will move through the area Tuesday night, bringing temperature back to slightly below seasonable values. Also, the winds will be mainly light Wednesday through Friday as surface high pressure builds in. Highs will be in the upper 40s to mid 50s Wednesday and Thursday, slowly moderating into the 50s by the end of next week. The coldest nights due to radiational cooling will be Tuesday and Wednesday night. Lows will be in the mid to upper 20s. && .FIRE WEATHER... Will issue a Red Flag Warning for a portion of West Central Texas west of an Abilene to San Angelo to Ozona line. Wind speeds are borderline, but humidity values will be well below critical thresholds. Low and mid level wind speeds are forecasted to be about where they were on Friday when speeds were very near critical values, but higher level winds may be a tad stronger. With warmer temperatures and with even deeper mixing possible than yesterday, wind speeds may gain that last couple mph to boost it into critical values. The elevated to critical fire weather will continue into early next week as persistent breezy west to northwest winds keep temperatures warmer than normal, and dewpoint values low. Especially for areas west of an Abilene to Junction line. Relief in the form of weaker winds finally arrives by next Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 81 50 74 41 / 0 0 0 0 San Angelo 84 47 83 39 / 0 0 0 0 Junction 82 44 83 39 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... Red Flag Warning from 10 AM this morning to 6 PM CST this evening for Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Runnels-Sterling-Taylor-Tom Green. && 07/21
Hazardous weather outlook, Jan 29, 3:31 PM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CST FRI JAN 29 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 331 PM CST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING...DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE EACH AFTERNOON THROUGH TUESDAY...AS GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES PREVAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.